IDEAS home Printed from https://ideas.repec.org/p/cst/wpaper/7.html
   My bibliography  Save this paper

Bifurcation structures in a family of one-dimensional linear-power discontinuous maps

Author

Listed:
  • Roya Makrooni

    () (Faculty of Mathematical Sciences, Shahid Beheshti University, Tehran (Iran))

  • Laura Gardini

    () (DESP University of Urbino "Carlo Bo", Urbino (Italy))

Abstract

In this work we consider a class of generalized piecewise smooth maps, proposed in the study of applied engineering models. It is a class of one-dimensional discontinuous maps, with a linear branch and a nonlinear one, characterized by a power function with a term x and a vertical asymptote. The bifurcation structures occurring in the family of maps are classi...ed according to the invertibility or non-invertibility of the map, depending on two parameters characterizing the two branches, together with the value of the power in the nonlinear term, that is 0 1. When the map is noninvertible we prove the persistence of chaos. In particular, the existence of robust unbounded chaotic attractors is proved. The parameter space is characterized by intermingled regions of possible stable cycles born by smooth fold bifurcations, issuing from codimension-two bifurcation points. The main result is related to the description of the bifurcation structure which involves both types of bifurcations: smooth fold bifurcations and border collision bifurcations. The particular role of codimension-two bifurcation points associated with the interaction between border collision bifurcation and smooth bifurcations is described, in two di¤erent cases: (i) when related to cycles with di¤erent symbolic sequence, in which case they act as organizing centers and are issuing points of in...nitely many families of bifurcation curves, both of fold type and of border collision type; (ii) when related to cycles with the same symbolic sequence, and are limit sets of in...nite families of border collision bifurcation curves. Moreover, the transition invertible/noninvertible is commented.

Suggested Citation

  • Roya Makrooni & Laura Gardini, 2015. "Bifurcation structures in a family of one-dimensional linear-power discontinuous maps," Gecomplexity Discussion Paper Series 7, Action IS1104 "The EU in the new complex geography of economic systems: models, tools and policy evaluation", revised Jan 2015.
  • Handle: RePEc:cst:wpaper:7
    as

    Download full text from publisher

    File URL: http://www.gecomplexity-cost.eu/repec/cst/wpaper/geco_dp_7.pdf
    File Function: First version, 2015
    Download Restriction: no

    References listed on IDEAS

    as
    1. Brianzoni, Serena & Michetti, Elisabetta & Sushko, Iryna, 2010. "Border collision bifurcations of superstable cycles in a one-dimensional piecewise smooth map," Mathematics and Computers in Simulation (MATCOM), Elsevier, vol. 81(1), pages 52-61.
    2. Gardini, Laura & Tramontana, Fabio & Sushko, Iryna, 2010. "Border collision bifurcations in one-dimensional linear-hyperbolic maps," Mathematics and Computers in Simulation (MATCOM), Elsevier, vol. 81(4), pages 899-914.
    3. Tramontana, Fabio & Westerhoff, Frank & Gardini, Laura, 2010. "On the complicated price dynamics of a simple one-dimensional discontinuous financial market model with heterogeneous interacting traders," Journal of Economic Behavior & Organization, Elsevier, vol. 74(3), pages 187-205, June.
    4. Makrooni, Roya & Abbasi, Neda & Pourbarat, Mehdi & Gardini, Laura, 2015. "Robust unbounded chaotic attractors in 1D discontinuous maps," Chaos, Solitons & Fractals, Elsevier, vol. 77(C), pages 310-318.
    5. Tramontana, F. & Gardini, L. & Ferri, P., 2010. "The dynamics of the NAIRU model with two switching regimes," Journal of Economic Dynamics and Control, Elsevier, vol. 34(4), pages 681-695, April.
    6. Gardini, Laura & Sushko, Iryna & Naimzada, Ahmad K., 2008. "Growing through chaotic intervals," Journal of Economic Theory, Elsevier, vol. 143(1), pages 541-557, November.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Makrooni, Roya & Abbasi, Neda & Pourbarat, Mehdi & Gardini, Laura, 2015. "Robust unbounded chaotic attractors in 1D discontinuous maps," Chaos, Solitons & Fractals, Elsevier, vol. 77(C), pages 310-318.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:cst:wpaper:7. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Fabio Ceccarani). General contact details of provider: http://www.gecomplexity-cost.eu/ .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.